Publication Type:

Journal Article

Source:

International Journal of Pharmaceutical Sciences Review and Research (2016)

Keywords:

Angioedema, azithromycin, Lupoid Vasculitis

Abstract:

Angioedema is defined as sudden swelling of the skin, subcutaneous or submucosal tissue, and respiratory or gastrointenstinal tracts. Angioedema is non pitting, transient (lasting up to 7 days), and independent of the position of the body – in contrast to edema, which is pitting, persistent and dependent on body position. In this condition Inflammation, arteriolar dilation and the resulting vascular leakage and tissue swelling occurs due to release of inflammatory vasoactive mediators such as histamine, serotonin and kinins, eg., bradykinin. Here we present a case of gentleman who was a known case of Lupoid Vasculitis who had throat pain since 2 days consulted in a local hospital and was started with T. Azithromycin 500 mg OD. Following the medication intake he developed swelling of neck, followed by lips, maxillary and mandibular area.

Cite this Research Publication

S. Keerthana PC, N, A. K., Jacob, M., and Raju, D. S., “Azithromycin Induced Angioedema – A Rare Case Report”, International Journal of Pharmaceutical Sciences Review and Research, 2016.

207
PROGRAMS
OFFERED
6
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
8th
RANK(INDIA):
NIRF 2018
150+
INTERNATIONAL
PARTNERS